Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 1, 2001, 11:35 AM EDT for Lancaster County, South Carolina. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 11:35 AM EDT (15:35 UTC)
- Expired
- Apr 1, 2001, 12:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Lancaster County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 11:58 AM EDT | Thunderstorm Wind 50 E | Van Wyck, SC | Sheriff reported trees and powerlines down from Hancock to Van Wyck to Lancaster. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 011539 SVRCAE SCC057-011645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1135 AM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1245 PM EDT. * AT 1127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS APPROACHING THE COUNTY FROM THE WEST. THE STORMS WERE MOVING EAST AT 40 MPH AND WILL BE MOVING THROUGH LANCASTER COUNTY BETWEEN NOON AND 1245 PM. * THE SEVERE THUNDERSTORMS WILL BE NEAR... IRWIN AT NOON EDT LANCASTER MILL...LANCASTER AT 1205 PM EDT ELGIN AT 1210 PM EDT W HEATH SPRINGS AT 1220 PM EDT KERSHAW AT 1235 PM EDT EXPECT WIND GUSTS NEAR 60 MPH AND HAIL WITH THESE THUNDERSTORMS. RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:00 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 1, 10:00 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1000 AM EDT SUN APR 1 2001 THE COLD FRONT SHOULD MOVE THROUGH THE FORECAST AREA EARLY THIS AFTERNOON. THE RUC SHOWS JUST ENOUGH MOISTURE TO SUPPORT A FEW TSTMS IN THE NORTH PART. AN AREA OF KI/S AROUND 24 BRUSHES THE NORTH... WITH LESS MOISTURE OVER CENTRAL AND SOUTH SECTIONS. NEAR-SEVERE WIND GUSTS APPEAR POSSIBLE WITH THE TSTMS BECAUSE OF THE STRONG WIND FIELD AND EVAPORATIVE COOLING AIDING DOWNDRAFTS. THE LATEST RUC SHOWS SURFACE WINDS OF 25 TO 35 KNOTS BEHIND THE FRONT. EXPECT LEE TROUGHING WILL DIMINISH THE PRESSURE GRADIENT SLIGHTLY AND WIND WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA THIS AFTERNOON. FCSTID = 5 CAE 64 36 67 45 / 10 0 0 10 AGS 65 36 69 46 / 10 0 0 10 SSC 64 36 67 45 / 10 0 0 10 OGB 65 36 69 46 / 10 0 0 10 .CAE... GA...WIND ADVISORY FOR AREA LAKES TODAY. SC...WIND ADVISVORY FOR AREA LAKES TODAY. RJL
In the hours before
Special weather statement, Apr 1, 5:35 AM EDT, 6 hours before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011615- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 535 AM EDT SUN APR 1 2001 THIS STATEMENT PERTAINS TO THE FOLLOWING COUNTIES: AIKEN...BAMBERG... BARNWELL...BURKE...CALHOUN...CHESTERFIELD...CLARENDON...COLUMBIA... EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEE...LEXINGTON... LINCOLN...MCCORMICK...MCDUFFIE...NEWBERRY...ORANGEBURG...RICHLAND... RICHMOND...SALUDA AND SUMTER. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTHERN MIDLANDS... A COLD FRONT WILL CROSS THE REGION LATE THIS MORNING THROUGH EARLY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF A LINE EXTENDING FROM NEWBERRY THROUGH WINNSBORO TO CAMDEN AND LYNCHBURG BETWEEN 10 AM AND 3 PM. STRONG WINDS AND COLD TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE COULD CAUSE DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL WITH ISOLATED STORMS. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. ANY SEVERE WEATHER IS EXPECTED TO REMAIN ISOLATED. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. PLEASE SEE THE SHORT TERM FORECAST FROM THE NATIONAL WEATHER SERVICE IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION. THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:03 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 57 min |
| Apr 1, 12:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 65 min |
| Apr 1, 12:27 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 78 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.